Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 23, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 15, 2004, 8:21 AM CDT for Jefferson Parish, Saint Charles Parish, Louisiana. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2004, 8:21 AM CDT (13:21 UTC)
- Expired
- May 15, 2004, 10:15 AM CDT
- In force
- 114 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson Parish, LA, Saint Charles Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 910 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 151325 FFWNEW LAC051-089-151515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 821 AM CDT SAT MAY 15 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON PARISH IN SOUTHEAST LOUISIANA ST. CHARLES PARISH IN SOUTHEAST LOUISIANA * UNTIL 1015 AM CDT * AT 815 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN EXTENDING FROM METAIRIE... KENNER... AND NORCO TO JUST WEST OF BARATARIA BAY. THESE THUNDERSTORMS WERE MOVING SLOWLY TO THE NORTHEAST. RAINFALL RATES OF ONE TO THREE INCHES PER HOUR CAN BE EXPECTED WITH THESE THUNDERSTORMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 2991 9027 2978 9013 2985 9011 3004 9035 $$
1 follow-up statement
000 WGUS74 KLIX 151441 FFSNEW LAC051-089-151515- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 940 AM CDT SAT MAY 15 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR JEFFERSON AND ST. CHARLES PARISHES UNTIL 1015 AM CDT... AT 935 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS PRODUCING THE HEAVIEST RAIN HAD MOVED NORTHEAST OF JEFFERSON AND ST. CHARLES PARISHES. RADAR RAINFALL ESTIMATES INDICATE THAT ONE TO THREE INCHES OF RAIN HAVE FALLEN THIS MORNING IN MUCH OF JEFFERSON PARISH WHILE TWO TO FIVE INCHES OF RAIN HAVE FALLEN IN AREAS OF ST. CHARLES PARISH. ADDITIONAL SHOWERS AND THUNDERSTORMS CAN BE EXPECTED DURING THE MORNING. ALTHOUGH THE HEAVIEST RAINFALL HAS ENDED FOR NOW...SOME PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS WILL PERSIST. MOTORISTS SHOULD DRIVE WITH CAUTION AND NOT ATTEMPT TO CROSS FLOODED ROADWAYS. $$ 18
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 15, 8:05 AM CDT, 16 minutes earlier.
Area forecast discussion, May 15, 8:05 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 805 AM CDT SAT MAY 15 2004 .UPDATE... UPDATED TO INCLUDE A FLOOD WATCH TODAY FOR PORTIONS OF SOUTHEAST LOUISIANA. .PREVIOUS DISCUSSION... AT THE SURFACE EARLY THIS MORNING THERE WAS A WEAKENING FRONTAL BOUNDARY STRETCHING FROM CENTRAL MISSISSIPPI TO JUST EAST OF BATON ROUGE TO THE MOUTH OF THE ATCHAFALAYA RIVER WITH WARM...MOIST ONSHORE FLOW AHEAD OF THE FRONT. ALOFT THERE WAS A SHORTWAVE OVER THE LOWER MISSISSIPPI VALLEY AND THE TAIL END OF THE JET OVER THE MID MISSISSIPPI VALLEY. MOST OF THE THUNDERSTORM ACTIVITY WAS EAST OF THE FRONT WITH LIGHTER SHOWERS BEHIND THE FRONT. THE FRONT SHOULD CONTINUE TO WEAKEN AND DISSIPATE SATURDAY NIGHT AS THE ASSOCIATED SHORTWAVE MOVES EASTWARD INTO ALABAMA. HOWEVER...THE LINGERING MOISTURE WILL HELP TO KEEP POPS A LITTLE HIGHER THROUGH THE EARLY PART OF NEXT WEEK. IT LOOKS LIKE LATER IN THE WEEK WE WILL MOVE TOWARD A MORE TYPICAL SUMMERTIME PATTERN. CURRENT PLANS ARE TO LET THE FLOOD WATCH EXPIRE AT 430 AM. THE DYNAMICS SHOULD BE WEAKENING AND MOVING EASTWARD TODAY. LATEST REPORTS FROM AREAS THAT HAVE HAD HEAVIER RAINFALL GENERALLY HAVE BEEN LIMITED TO MINOR FLOODING. && PRELIMINARY POINT NUMBERS... MCB 80 65 82 65 / 60 30 30 20 BTR 82 65 82 66 / 50 20 30 20 MSY 82 70 83 69 / 60 30 30 20 GPT 82 69 82 69 / 60 30 30 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...LAZ038>040-058>070. MS...MSZ070-071. SE LA AND MS COASTAL WATERS...NONE. && 25
Hazardous weather outlook, May 15, 7:57 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 757 AM CDT SAT MAY 15 2004 LAZ034>037-046>050-056-057-MSZ068-069-151700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE- LIVINGSTON-POINTE COUPEE-ST HELENA-ST JAMES-WEST BATON ROUGE- WEST FELICIANA-WILKINSON- 757 AM CDT SAT MAY 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE TODAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY...DIMINISHING TO ISOLATED FOR THURSDAY AND FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. LAZ038>040-058>070-MSZ070-071-151700- LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD- LOWER TERREBONNE-ORLEANS-PIKE-ST CHARLES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON- 757 AM CDT SAT MAY 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME EAST-CENTRAL LOUISIANA AS WELL AS EXTREME SOUTH-CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE STRONGER THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN. ADDITIONAL RAINFALL OF TWO TO FOUR INCHES IS POSSIBLE WITH ISOLATED AREAS OF FIVE INCHES. RIVER FLOODING... A FEW RIVERS REMAIN IN FLOOD. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY...DIMINISHING TO ISOLATED FOR THURSDAY AND FRIDAY. SOME RIVERS STILL WILL BE IN FLOOD THROUGH AT LEAST SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MSZ077-080>082-151700- HANCOCK-HARRISON-JACKSON-PEARL RIVER- 757 AM CDT SAT MAY 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME EAST-CENTRAL LOUISIANA AS WELL AS EXTREME SOUTH-CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE STRONGER THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AND HEAVY DOWNPOURS OF RAIN. ADDITIONAL RAINFALL OF UP TO TWO INCHES IS POSSIBLE WITH THE STRONGEST STORMS. RIVER FLOODING... A FEW RIVERS REMAIN IN FLOOD. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY...DIMINISHING TO ISOLATED FOR THURSDAY AND FRIDAY. SOME RIVERS STILL WILL BE IN FLOOD THROUGH AT LEAST SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 6:21 AM CDT | Special Marine Warning | LIX | 54 min | |
| May 15, 4:18 PM CDT | Special Marine Warning | LIX | 117 min | |
| May 15, 4:18 PM CDT | Special Marine Warning | LIX | 117 min |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.